MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL COMPONENT CEMENTED T3I4L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL COMPONENT CEMENTED T3I4L
Model Number 02.12.T3I4L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery performed on the (b)(6) 2020.Implantation of gmk-sphere components without patella resurfacing.First revision surgery performed on the (b)(6) 2020 due to anterior pain described by the patient and laxity of the knee.Implantation of a resurfacing patella size 2.The 12mmliner was revised witha 14mm liner.Second revision surgery performed on the (b)(6) 2026.Loosening of the femoral and tibial components.No infection.Explantation of the femoral and tibial components with liner.Reimplantation of gmk-revision implants with extension stems, offsets and wedges.Event also related to (b)(4).
 
Additional Manufacturer Narrative
Batch review performed on 25 feb 2026.Gmk-sphere 02.12.T3i4l gmk-sphere tibial component cemented t3i4l (k121416) lot 1904612: (b)(4) items manufactured and released on 18/sept/2019.Expiration date: 07/sept/2024.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0004l gmk-sphere femoral component cemented - 4l (k121416) lot 1904574: (b)(4) items manufactured and released on 27/08/2019.Expiration date: 27/07/2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs departement a revision surgery was performed approximately six years after implantation of a total knee arthroplasty (tka).According to the report, the indication for revision was loosening of the femoral and tibial components.The available radiographic images are of suboptimal quality, which makes the assessment of potential radiolucent lines or other signs of loosening difficult.A possible radiolucent line may be present along the lateral aspect of the tibial component.Aseptic loosening is a known complication described in the literature following primary tka, often with multifactorial or unclear etiology.Based on the information currently available, the precise cause of this failure cannot be determined.At present, there is no evidence to suggest a malfunction or manufacturing defect of the prosthetic implant.Root cause:aseptic loosening is a possible literature-described adverse event after primary joint arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL COMPONENT CEMENTED T3I4L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24603553
Report Number3005180920-2026-00204
Device Sequence Number18518341
Product Code JWH
UDI-Device Identifier07630030827136
UDI-Public07630030827136
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number02.12.T3I4L
Device Lot Number1904612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight111 KG